MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-L 15 FR X 19 CM; CATHETER HEMODIALYSIS IMPLANTE

ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-L 15 FR X 19 CM; CATHETER HEMODIALYSIS IMPLANTE
Catalog Number CSD-15242-SP
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer provided three photos for analysis.Pic1 and pic2 show the blue venous and red arterial luer hubs, with a noticeable crack on the proximal end of the red arterial luer hub.Pic3 shows the outer device packaging and labels.The customer returned one connector assembly with compression cap and catheter for analysis.Visual inspection revealed a large separation at the proximal end of the red arterial luer hub.The threaded section of the luer hub was completely missing and not returned.A minor kink was noted on the venous extension line.No other defects or anomalies were observed.Both luer connections were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "establish and maintain catheter patency.Solution and frequency of flushing a venous access catheter should be established in hospital/institutional policy"."examine catheter and extension lines before and after each treatment for any signs of damage." the ifu also precautions the user, "repeated over tightening of bloodlines, syringes and caps will reduce connector life and could lead to potential connector failure.A lab inventory syringe filled with water was used to flush each extension line.Since the threads were missing on the arterial hub, the syringe was twisted onto the remaining section of the hub.No leaking was observed from either luer hub or extension line.A device history record review was performed, and no relevant findings were identified.The report of a luer hub separation was able to be confirmed through investigation of the returned sample and customer supplied photo.Visual analysis revealed a large separation at the proximal end of the red arterial luer hub.The threaded section of the luer hub was completely missing and not returned.A minor kink was noted on the venous extension line.No other defects or anomalies were observed.Functional testing per the ifu was successful as no leaking was observed from either luer hub or extension line.A device history record review was performed, and no relevant findings were identified.Additional information was received.The catheter was placed on (b)(6) 2025.No air or particulates entered the patient.The arterial hub was being cleaned before removing the cap.The patient was not hooked up to the dialysis machine.It is unknown if the caps were overtightened.The issue was resolved by changing the catheter.Manufacturing and sustaining were contacted as part of this complaint investigation.Since the separation is helical and does not run straight across the hub, this indicates torsional stress was applied to the luer hub.Furthermore, the separation point does not run along the mold lines of the hub.The appearance of this damage is consistent with damage seen from overtightening.Based on the customer report and sample received, the root cause is unintentional use error.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: " the patient just started dialysis treatment and the arterial hub broke, when cap came off the damage was seen.No air or particulate entered the patient.The arterial hub was being cleaned after removing the cap.The patient was not hooked up to the dialysis machine.No injuries occurred.The issue was resolved by changing out the catheter for a new one.The medical intervention was a catheter exchange.".

Brand Name
HEMODIALYSIS SET: 2-L 15 FR X 19 CM
Common Device Name
CATHETER HEMODIALYSIS IMPLANTE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24176229
Report Number9680794-2026-00044
Device Sequence Number18534217
Product Code MSD
UDI-Device Identifier20801902096610
UDI-Public(01)20801902096610(11)250423(17)280225(10)33F25C0688(21)
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCSD-15242-SP
Device Lot Number33F25C0688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown